Alert archive / North Dakota / Winter Storm Warnings in 2005

Winter Storm Warning 3, NWS Bismarck, ND

November 27, 20055 counties in North Dakota

NWS Bismarck, ND issued this winter storm warning at Nov 27, 2005, 4:18 AM CST for 5 counties in North Dakota. It took effect at Nov 27, 2005, 6:00 PM CST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 27, 2005, 4:18 AM CST (10:18 UTC)
In effect from
Nov 27, 2005, 6:00 PM CST
Expired
Nov 28, 2005, 6:00 PM CST
In force
24 hr
Issued by
NWS Bismarck, ND

Counties Dickey County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, Stutsman County, ND

The radar

The Aberdeen radar (KABR), 116 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 10.3 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2005-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2005-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1179 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KBIS 271018
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
418 AM CST SUN NOV 27 2005

.A WINTER STORM DEVELOPING OVER THE CENTRAL PLAINS WILL SPREAD SNOW
NORTHWARD OVER NORTH DAKOTA TODAY AND CONTINUE THROUGH MONDAY. IN THE
SOUTHWEST 3 TO 5 INCHES OF SNOW IS POSSIBLE. GUSTY NORTHERLY WINDS
WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW AND REDUCED
VISIBILITIES. OVER PORTIONS OF EAST CENTRAL AND SOUTHEAST NORTH DAKOTA
SNOWFALL UP TO 6 INCHES IS POSSIBLE POSSIBLY MIXED WITH SOME FREEZING
RAIN AT TIMES EARLY IN THE EVENING. LATER TONIGHT AND MONDAY GUSTY
NORTHERLY WINDS WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW AND
REDUCED VISIBILITIES. MOTORIST SHOULD EXERCISE CAUTION TODAY THROUGH
MONDAY IF TRAVELING ACROSS THE SOUTHERN HALF OF THE STATE AND STAY TUNE
TO THE LATEST FORECAST FOR UPDATED WARNINGS AND ADVISORIES.

NDZ047-048-050-051-271830-
/O.UPG.KBIS.WS.A.0003.051128T0000Z-051129T0000Z/
/O.NEW.KBIS.WS.W.0003.051128T0000Z-051129T0000Z/
LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...NAPOLEON...EDGELEY...ASHLEY...OAKES
418 AM CST SUN NOV 27 2005

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
CST MONDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
CST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. 

SNOW WILL DEVELOP LATER TODAY AND CONTINUE THROUGH MONDAY AFTERNOON.
PERIODS OF LIGHT FREEZING RAIN MAY BECOME MIXED WITH THE SNOW AT
TIMES THIS EVENING. SNOWFALL UP TO 6 INCHES IS EXPECTED ALONG WITH
GUSTY NORTH WINDS PRODUCING AREAS OF BLOWING AND DRIFTING SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF
SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS
ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

$$

NDZ037-271830-
/O.NEW.KBIS.WS.W.0003.051128T0000Z-051129T0000Z/
STUTSMAN-
INCLUDING THE CITY OF...JAMESTOWN
418 AM CST SUN NOV 27 2005

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
CST MONDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER
STORM WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
CST MONDAY. 

SNOW WILL DEVELOP LATER IN THE DAY AND CONTINUE THROUGH MONDAY AFTERNOON.
PERIODS OF LIGHT FREEZING RAIN MAY BECOME MIXED WITH THE SNOW AT TIMES
THIS EVENING. SNOW ACCUMULATION UP TO 6 INCHES IS POSSIBLE BY
MONDAY AFTERNOON. NORTH WINDS WILL INCREASE DURING THE NIGHT
CAUSING AREAS OF BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITIES.


A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF
SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS
ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE.

$$

NDZ044-271830-
/O.EXB.KBIS.SB.Y.0001.051127T1200Z-051128T1200Z/
ADAMS-
INCLUDING THE CITY OF...HETTINGER
318 AM MST SUN NOV 27 2005

...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 5 AM MST
MONDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A SNOW AND
BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM MST MONDAY.

SNOW IS EXPECTED TO DEVELOP LATE TONIGHT AND CONTINUE THROUGH
SUNDAY NIGHT. 3 TO 5 INCHES OF SNOW IS POSSIBLE BY EARLY MONDAY
MORNING. GUSTY NORTHWEST WINDS COMBINED WITH THE NEW SNOWFALL WILL
RESULT IN AREAS OF BLOWING AND DRIFTING SNOW AND REDUCED
VISIBILITIES.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

NDZ031-032-040-043-271830-
/O.EXT.KBIS.SB.Y.0001.051127T1200Z-051128T1200Z/
GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN-
INCLUDING THE CITIES OF...BEACH...MEDORA...MARMARTH...BOWMAN
318 AM MST SUN NOV 27 2005

...SNOW AND BLOWING SNOW ADVISORY NOW IN EFFECT UNTIL 5 AM MST
MONDAY...

THE SNOW AND BLOWING SNOW ADVISORY IS NOW IN EFFECT UNTIL 5 AM
MST MONDAY. 

SNOW IS EXPECTED TO DEVELOP LATE TONIGHT AND CONTINUE THROUGH
SUNDAY NIGHT. 3 TO 5 INCHES OF SNOW IS POSSIBLE BY EARLY MONDAY
MORNING. GUSTY NORTHWEST WINDS COMBINED WITH THE NEW SNOWFALL WILL
RESULT IN AREAS OF BLOWING AND DRIFTING SNOW AND REDUCED
VISIBILITIES.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$


TURNER
8 follow-up statements
000 
WWUS43 KBIS 271634
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1034 AM CST SUN NOV 27 2005

.A WINTER STORM DEVELOPING OVER THE CENTRAL PLAINS WILL SPREAD
SNOW NORTHWARD OVER NORTH DAKOTA TODAY AND CONTINUE THROUGH
MONDAY. IN THE SOUTHWEST 3 TO 5 INCHES OF SNOW IS POSSIBLE. GUSTY
NORTHERLY WINDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW
AND REDUCED VISIBILITIES. OVER PORTIONS OF EAST CENTRAL AND
SOUTHEAST NORTH DAKOTA SNOWFALL UP TO 6 INCHES IS POSSIBLE
POSSIBLY MIXED WITH SOME FREEZING RAIN AT TIMES EARLY IN THE
EVENING. LATER TONIGHT AND MONDAY GUSTY NORTHERLY WINDS WILL
CREATE AREAS OF BLOWING AND DRIFTING SNOW AND REDUCED
VISIBILITIES. MOTORIST SHOULD EXERCISE CAUTION TODAY THROUGH
MONDAY IF TRAVELING ACROSS THE SOUTHERN HALF OF THE STATE AND
STAY TUNE TO THE LATEST FORECAST FOR UPDATED WARNINGS AND
ADVISORIES.

NDZ037-047-048-050-051-280045-
/O.CON.KBIS.WS.W.0003.051128T0000Z-051129T0000Z/
STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...JAMESTOWN...NAPOLEON...EDGELEY...
ASHLEY...OAKES
1034 AM CST SUN NOV 27 2005

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 PM CST MONDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO 6 PM CST MONDAY. 

SNOW WILL DEVELOP LATER TODAY AND CONTINUE THROUGH MONDAY
AFTERNOON. PERIODS OF LIGHT FREEZING RAIN MAY BECOME MIXED WITH
THE SNOW AT TIMES THIS EVENING. SNOWFALL UP TO 6 INCHES IS
EXPECTED ALONG WITH GUSTY NORTH WINDS PRODUCING AREAS OF BLOWING
AND DRIFTING SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

NDZ031-032-040-043-044-280045-
/O.CON.KBIS.SB.Y.0001.000000T0000Z-051128T1200Z/
GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...MARMARTH...BOWMAN...
HETTINGER
934 AM MST SUN NOV 27 2005

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM
MST MONDAY...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM MST
MONDAY. 

SNOW IS EXPECTED TO DEVELOP LATE TONIGHT AND CONTINUE THROUGH
SUNDAY NIGHT. 3 TO 5 INCHES OF SNOW IS POSSIBLE BY EARLY MONDAY
MORNING. GUSTY NORTHWEST WINDS COMBINED WITH THE NEW SNOWFALL
WILL RESULT IN AREAS OF BLOWING AND DRIFTING SNOW AND REDUCED
VISIBILITIES.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$
000 
WWUS43 KBIS 272127
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
312 PM CST SUN NOV 27 2005

...WINTER STORM WARNING IS IN EFFECT FOR A PART OF SOUTH CENTRAL
NORTH DAKOTA THROUGH MONDAY AFTERNOON...
...A SNOW AND BLOWING SNOW ADVISORY FOR SOUTHWEST NORTH DAKOTA HAS 
BEEN CANCELLED...

A WINTER STORM CENTERED IN THE CENTRAL PLAINS LATE THIS AFTERNOON 
WILL RACE NORTHEAST TOWARDS MINNESOTA TONIGHT. FREEZING RAIN WILL 
SPREAD INTO PARTS OF SOUTH CENTRAL NORTH DAKOTAS THIS EVENING AND 
TURN TO ALL SNOW BEFORE MIDNIGHT. UP TO 5 INCHES OF SNOW IS 
POSSIBLE FROM JAMESTOWN TO OAKES AND ASHLEY BEFORE THE SNOW TAPERS 
OFF ON MONDAY. 
 
NDZ031-032-040-043-044-272215-
/O.CAN.KBIS.SB.Y.0001.000000T0000Z-051128T1200Z/
GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...MARMARTH...BOWMAN...
HETTINGER
212 PM MST SUN NOV 27 2005

...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE SNOW AND 
BLOWING SNOW ADVISORY. THE SIGNIFICANT SNOWFALL HAS MOVED WEST INTO 
MONTANA. SNOWFALL IN SOUTHWEST NORTH DAKOTA WILL BE LESS THAN AN 
INCH TONIGHT. HOWEVER...WINDS WILL INCREASE AROUND MIDNIGHT AND 
CAUSE SCATTERED AREAS OF BLOWING SNOW. 

$$

NDZ037-047-048-050-051-280515-
/O.CON.KBIS.WS.W.0003.051128T0000Z-051129T0000Z/
STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...JAMESTOWN...NAPOLEON...EDGELEY...
ASHLEY...OAKES
312 PM CST SUN NOV 27 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST MONDAY...

AREAS OF FREEZING RAIN WILL DEVELOP EARLY THIS EVENING.  THEN 
WIDESPREAD SNOW WILL DEVELOP BEFORE MIDNIGHT AND CONTINUE INTO 
MONDAY. ALSO...WINDS WILL INCREASE  TO 20 TO 30 MPH AND CAUSE 
BLOWING SNOW. UP TO 5 INCHES OF SNOW IS POSSIBLE BEFORE THE SNOW 
ENDS ON MONDAY.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$
000 
WWUS43 KBIS 280311
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
911 PM CST SUN NOV 27 2005

...WINTER STORM WARNING IS IN EFFECT FOR A PART OF SOUTH CENTRAL
NORTH DAKOTA THROUGH MONDAY AFTERNOON... 

A WINTER STORM CENTERED IN EASTERN NEBRASKA LATE THIS EVENING WILL
RACE NORTHEAST TOWARDS MINNESOTA TONIGHT. FREEZING RAIN WILL
CONTINUE OVER PORTIONS OF SOUTH CENTRAL NORTH DAKOTA THIS EVENING
AND TURN TO ALL SNOW BEFORE MIDNIGHT. UP TO 5 INCHES OF SNOW IS
POSSIBLE FROM JAMESTOWN TO OAKES AND ASHLEY BEFORE THE SNOW TAPERS
OFF ON MONDAY. STRONG NORTH WINDS WILL INCREASE OVERNIGHT TO 20 TO
30 MPH. VISIBILITIES WILL BE REDUCED IN AREAS OF BLOWING AND
DRIFTING SNOW. THE COMBINATION OF EXTREMELY ICY ROADWAYS AND
REDUCED VISIBILITIES WILL MAKE TRAVEL EXTREMELY HAZARDOUS IF NOT
IMPOSSIBLE.

NDZ037-047-048-050-051-281115-
/O.CON.KBIS.WS.W.0003.000000T0000Z-051129T0000Z/
STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...JAMESTOWN...NAPOLEON...EDGELEY...
ASHLEY...OAKES
911 PM CST SUN NOV 27 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST MONDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST MONDAY. 

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$
HW
000 
WWUS43 KBIS 280955
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
350 AM CST MON NOV 28 2005

...WINTER STORM WARNING IS IN EFFECT FOR A PART OF SOUTH CENTRAL
NORTH DAKOTA THROUGH MONDAY AFTERNOON...

A WINTER STORM CENTERED OVER WESTERN IOWA EARLY THIS MORNING WILL
MOVE NORTHEAST INTO MINNESOTA TODAY. SNOW WILL CONTINUE OVER PORTIONS
OF SOUTH CENTRAL NORTH DAKOTA TODAY. A BRIEF PERIOD OF FREEZING RAIN
IS POSSIBLE THIS MORNING. STRONG NORTH WINDS WILL CAUSE CONSIDERABLE
BLOWING AND DRIFTING SNOW TODAY. 3 INCHES OF SNOW HAD FALLEN IN THE
THE JAMESTOWN AREA AS OF 4 AM CST THIS MORNING MORNING. AN ADDITIONAL
2 TO 3 INCHES OF NEW SNOW IS EXPECTED TODAY. THE STRONG WINDS AND
SNOW WILL PRODUCE POOR VISIBILITIES AND WILL MAKE TRAVEL EXTREMELY
HAZARDOUS IF NOT IMPOSSIBLE. THE SNOW WILL TAPER OFF TO FLURRIES
BY EARLY EVENING.


NDZ037-047-048-050-051-281745-
/O.CON.KBIS.WS.W.0003.000000T0000Z-051129T0000Z/
STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...JAMESTOWN...NAPOLEON...EDGELEY...
ASHLEY...OAKES
350 AM CST MON NOV 28 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

SNOW WILL CONTINUE OVER THE AREA WITH ADDITIONAL 1 TO 3 INCHES
BEFORE TAPERING OFF TO FLURRIES BY EARLY EVENING. THE SNOW MAY BE
MIXED WITH FREEZING RAIN AT TIMES DURING THE EARLY MORNING HOURS.
GUSTY NORTHERLY WINDS UP TO 50 MPH WILL CAUSE CONSIDERABLE BLOWING
AND DRIFTING SNOW TODAY. TOTAL SNOW ACCUMULATION WILL RANGE AROUND
6 INCHES.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

TURNER
000 
WWUS43 KBIS 281654
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1054 AM CST MON NOV 28 2005

...WINTER STORM WARNING IS IN EFFECT FOR A PART OF SOUTH CENTRAL
NORTH DAKOTA THIS AFTERNOON...
...BLOWING SNOW ADVISORY HAS BEEN ISSUED FOR A PART OF SOUTH
CENTRAL NORTH DAKOTA THIS EVENING...

A WINTER STORM CENTERED IN SOUTHERN MINNESOTA IS SPREADING HARSH WINTER
WEATHER INTO SOUTH CENTRAL NORTH DAKOTA. NEAR BLIZZARD CONDITIONS
CAN BE EXPECTED THIS AFTERNOON FROM JAMESTOWN SOUTH TO ELLENDALE
AND OAKES. WINDS WILL GUST OVER 35 MPH AND VISIBILITY WILL DROP TO
1/4 MILE AT TIMES. NO TRAVEL IS ADVISED IN THIS AREA. VISIBILITY
WILL IMPROVE SOME THIS EVENING...AND THE WINTER STORM WARNING WILL
BE DOWNGRADED TO A BLOWING SNOW ADVISORY.

NDZ037-047-048-050-051-290000-
/O.NEW.KBIS.BS.Y.0001.051129T0000Z-051129T0600Z/
/O.CON.KBIS.WS.W.0003.000000T0000Z-051129T0000Z/
STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...JAMESTOWN...NAPOLEON...EDGELEY...
ASHLEY...OAKES
1054 AM CST MON NOV 28 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...
...BLOWING SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A BLOWING
SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO
MIDNIGHT CST TONIGHT. A WINTER STORM WARNING REMAINS IN EFFECT
UNTIL 6 PM CST THIS AFTERNOON. 

NEAR BLIZZARD CONDITIONS ARE LIKELY THIS AFTERNOON AND NO TRAVEL
IS ADVISED. WINDS WILL GUST OVER 35 MPH AND VISIBILITY WILL DROP
TO 1/4 MILE AT TIMES. THE VISIBILITY WILL IMPROVE SOME THIS
EVENING...BUT A BLOWING SNOW ADVISORY WILL BE IN EFFECT UNTIL MIDNIGHT.

A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED
DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN
TRAVELING...ESPECIALLY IN OPEN AREAS.

$$
000 
WWUS43 KBIS 281816
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1216 PM CST MON NOV 28 2005

...BLIZZARD WARNING IN EFFECT THIS AFTERNOON AND EVENING FOR
DICKEY AND LAMOURE COUNTIES IN SOUTH CENTRAL NORTH DAKOTA...
...WINTER STORM WARNING IN EFFECT THIS AFTERNOON AND BLOWING SNOW
ADVISORY THIS EVENING FOR STUTSMAN...LOGAN AND MCINTOSH COUNTIES...

A WINTER STORM CENTERED IN SOUTHERN MINNESOTA IS SPREADING HARSH
WINTER WEATHER INTO SOUTH CENTRAL NORTH DAKOTA. BLIZZARD CONDITIONS
ARE LIKELY THIS AFTERNOON AND EVENING FOR DICKEY AND LAMOURE
COUNTIES. NEAR BLIZZARD CONDITIONS ARE EXPECTED FROM JAMESTOWN TO
THE ASHLEY AREA. WINDS WILL GUST OVER 35 MPH AND VISIBILITY WILL
DROP TO 1/4 MILE AT TIMES. NO TRAVEL IS ADVISED.
NDZ048-051-290230-
/O.CAN.KBIS.WS.W.0003.000000T0000Z-051129T0000Z/
/O.UPG.KBIS.BS.Y.0001.051129T0000Z-051129T0600Z/
/O.NEW.KBIS.BZ.W.0001.051128T1816Z-051129T0600Z/
LA MOURE-DICKEY-
INCLUDING THE CITIES OF...EDGELEY...OAKES
1216 PM CST MON NOV 28 2005

...WINTER STORM WARNING IS CANCELLED...
...BLIZZARD WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE
WINTER STORM WARNING HAS BEEN CANCELLED. THE BLOWING SNOW
ADVISORY IS NO LONGER IN EFFECT. 

WINDS WILL GUST TO OVER 35 MPH WITH SNOW CAUSING VISILBITY TO DROP
TO BELOW 1/4 MILE.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

$$

NDZ037-047-050-290000-
/O.CON.KBIS.WS.W.0003.000000T0000Z-051129T0000Z/
/O.CON.KBIS.BS.Y.0001.051129T0000Z-051129T0600Z/
STUTSMAN-LOGAN-MCINTOSH-
INCLUDING THE CITIES OF...JAMESTOWN...NAPOLEON...ASHLEY
1216 PM CST MON NOV 28 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...
...BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING
TO MIDNIGHT CST TONIGHT...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. A BLOWING SNOW ADVISORY REMAINS IN EFFECT FROM 6 PM
THIS EVENING TO MIDNIGHT CST TONIGHT. 

NEAR BLIZZARD CONDITIONS ARE LIKELY THIS AFTERNOON AND NO TRAVEL
IS ADVISED. WINDS WILL GUST OVER 35 MPH AND VISIBILITY WILL DROP
TO 1/4 MILE AT TIMES. THE VISIBILITY WILL IMPROVE SOME THIS
EVENING...BUT A BLOWING SNOW ADVISORY WILL BE IN EFFECT UNTIL
MIDNIGHT.

A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED
DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN
TRAVELING...ESPECIALLY IN OPEN AREAS.

$$
000 
WWUS43 KBIS 282136
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
336 PM CST MON NOV 28 2005

...BLIZZARD WARNING IN EFFECT THIS EVENING FOR DICKEY AND LAMOURE
COUNTIES IN SOUTH CENTRAL NORTH DAKOTA... 
...BLOWING SNOW ADVISORY THIS EVENING FOR STUTSMAN...LOGAN AND
MCINTOSH COUNTIES IN SOUTH CENTRAL NORTH DAKOTA...

A WINTER STORM CENTERED IN MINNESOTA IS SPREADING HARSH WINTER
WEATHER INTO SOUTH CENTRAL NORTH DAKOTA. BLIZZARD CONDITIONS
WILL CONTINUE THIS EVENING FOR DICKEY AND LAMOURE COUNTIES. WIND
GUSTS OVER 35 MPH WILL REDUCE VISIBILITY TO LESS THAN 1/4 MILE. NO
TRAVEL IS ADVISED. 

BLOWING SNOW WILL ALSO HAMPER TRAVEL UNTIL MIDNIGHT IN
STUTSMAN...LOGAN AND MCINTOSH COUNTIES. WINDS WILL GUST TO 35 MPH
AND VISIBILITY WILL DROP TO 1/4 MILE OR LESS IN SOME AREAS.

NDZ048-051-290545-
/O.CON.KBIS.BZ.W.0001.000000T0000Z-051129T0600Z/
LA MOURE-DICKEY-
INCLUDING THE CITIES OF...EDGELEY...OAKES
336 PM CST MON NOV 28 2005

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

WINDS WILL GUST TO OVER 35 MPH WITH SNOW CAUSING VISILBITY TO
DROP TO BELOW 1/4 MILE.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

$$

NDZ037-047-050-290000-
/O.CON.KBIS.WS.W.0003.000000T0000Z-051129T0000Z/
/O.CON.KBIS.BS.Y.0001.051129T0000Z-051129T0600Z/
STUTSMAN-LOGAN-MCINTOSH-
INCLUDING THE CITIES OF...JAMESTOWN...NAPOLEON...ASHLEY
336 PM CST MON NOV 28 2005

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...
...BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

SNOW WILL DIMINISH THIS EVENING...BUT WINDS WILL REMAIN STRONG
UNTIL MIDNIGHT. BLOWING SNOW WILL REDUCE VISIBILITY AND CAUSE
HAZARDOUS TRAVEL. WINDS WILL GUST TO 35 MPH. 

A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED
DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN
TRAVELING...ESPECIALLY IN OPEN AREAS.

$$
000 
WWUS43 KBIS 290020
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
620 PM CST MON NOV 28 2005

...BLIZZARD WARNING IN EFFECT THIS EVENING FOR DICKEY AND LA MOURE
COUNTIES IN SOUTH CENTRAL NORTH DAKOTA... .
...BLOWING SNOW ADVISORY THIS EVENING FOR STUTSMAN...LOGAN AND
MCINTOSH COUNTIES IN SOUTH CENTRAL NORTH DAKOTA...

A WINTER STORM CENTERED IN MINNESOTA IS SPREADING HARSH WINTER
WEATHER INTO SOUTH CENTRAL NORTH DAKOTA. BLIZZARD CONDITIONS WILL
CONTINUE THIS EVENING FOR DICKEY AND LA MOURE COUNTIES. WIND GUSTS
OVER 35 MPH WILL REDUCE VISIBILITY TO LESS THAN 1/4 MILE. NO
TRAVEL IS ADVISED.

BLOWING SNOW WILL ALSO HAMPER TRAVEL UNTIL MIDNIGHT IN STUTSMAN...
LOGAN AND MCINTOSH COUNTIES. WINDS WILL GUST TO 35 MPH AND
VISIBILITY WILL DROP TO 1/4 MILE OR LESS IN SOME AREAS.

NDZ037-047-050-290600-
/O.EXP.KBIS.WS.W.0003.000000T0000Z-051129T0000Z/
/O.CON.KBIS.BS.Y.0001.000000T0000Z-051129T0600Z/
STUTSMAN-LOGAN-MCINTOSH-
INCLUDING THE CITIES OF...JAMESTOWN...NAPOLEON...ASHLEY
620 PM CST MON NOV 28 2005

...WINTER STORM WARNING HAS EXPIRED...
...BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

THE WINTER STORM WARNING IS NO LONGER IN EFFECT. A BLOWING SNOW
ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

A BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE LIMITED
DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN
TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

NDZ048-051-290600-
/O.CON.KBIS.BZ.W.0001.000000T0000Z-051129T0600Z/
LA MOURE-DICKEY-
INCLUDING THE CITIES OF...EDGELEY...OAKES
620 PM CST MON NOV 28 2005

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. 

WINDS WILL GUST TO OVER 35 MPH WITH SNOW CAUSING VISIBILITIES TO
DROP TO BELOW 1/4 MILE.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

$$

RSL

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this winter storm warning went out at Nov 27, 3:30 AM CST, 48 minutes earlier.

Area forecast discussion, Nov 27, 3:30 AM CST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
330 AM CST SUN NOV 27 2005

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT...
CONCERNS WILL BE SNOW ACROSS THE SOUTH HALF TODAY THROUGH MONDAY
AND EXTENT OF SNOWFALL EXPECTED. CURRENT THINKING THAT SOME DELAY
IN SNOW EVENT PER GFS MODEL...ESPECIALLY IN THE EAST WHERE A WATCH
WILL CONTINUE. HAVE KEPT SNOW ADVISORY IN THE SOUTHWEST ADDING
ADAMS COUNTY TO THE ADVISORY...IN THE SOUTHEAST PROBLEM MAY BE
A MIXED OF FREEZING PRECIP VS SNOW EVENT...HOWEVER LAST BUFKIT
SHOWING ALL FROZEN PRECIP IN THE JAMESTOWN AREA.

MAIN UPPER LOW MOVES ACROSS THE CENTRAL PLAINS REACHING IOWA BY
12Z MONDAY THEN CURVES NORTHEASTWARD WHILE SURFACE FEATURES MOVES
INVERTED TROUGH EASTWARD ACROSS THE SOUTHERN COUNTIES OF ND
REACHING INTO CENTRAL MN LATE TONIGHT. HEAVIEST SNOWFALL APPEARS
TO REMAIN JUST SOUTH OF THE ND BORDER IN NORTHEASTERN ND DURING
THE PERIOD.

THE SURFACE LOW WILL RETREAT RAPIDLY MONDAY NIGHT LEAVING WEST AND
CENTRAL ND MOSTLY CLEAR. DRY CONDITIONS WILL PREVAIL UNTIL ANOTHER
SYSTEM APPROACHES WESTERN NORTH DAKOTA TUESDAY NIGHT.

.LONG TERM...WEDNESDAY THROUGH SATURDAY NIGHT...
GFS CONTINUES TREND OF EARLIER RUNS...SO NO BIG CHANGES NEEDED. BEST
THREAT FOR LIGHT SNOW CONTINUES TO BE WEDNESDAY. HAVE DROPPED THE
SLIGHT CHANCE OF LIGHT SNOW FOR FRIDAY. GFS INDICATES A BUILDING H5
RIDGE FOR FRIDAY. THURSDAY LOOKS TO BE COLDEST DAY WITH ARCTIC HIGH
PRESSURE OVER THE NORTHERN PLAINS. SOUTHEASTERLY RETURN FLOW AT THE
SURFACE WILL BRING SOMEWHAT WARMER TEMPERATURES TO THE SOUTHWEST ON
FRIDAY AND INTO THE WEST AND CENTRAL ON SATURDAY.

.BIS WATCHES/WARNINGS/ADVISORIES...
SNOW AND BLOWING SNOW ADVISORY SOUTHWEST THROUGH LATE TONIGHT.
WINTER STORM WARNING FOR THE EASTERN PART OF SOUTH CENTRAL NORTH
DAKOTA TONIGHT AND MONDAY.

&&

RGT/JF

Nearby

Winter Storm Warnings in North Dakota, 2005Every winter storm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.